MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 511.786
Medical Device Problem Codes Detachment of Device or Device Component (2907); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of the device falling apart and becoming unattached identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to component failure from wear.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the device fell apart and became unattached.It was further observed that the device did not function.It was further determined that the device failed pretest for general condition and check general function in running mode.It was noted in the service order that the device did not work.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2024.All available information has been disclosed.

Brand Name
REDUCTION DRIVE UNIT WITH REVERSE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key21078913
Report Number8030965-2025-00122
Device Sequence Number6916705
Product Code HWE
UDI-Device Identifier07611819141865
UDI-Public(01)07611819141865
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown